| Model Number |
SA60WF |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure,lens breakage during implantation.Operation was completed with back up lens used.There was no patient harm.
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.The optic is split from the edge across the center of the lens.A crack is also observed on the optic.The lens was pressed against and between two posts in the lens case.The company cartridge was also returned for evaluation.An adequate amount of viscoelastic was observed in the cartridge from the loading area to the cartridge tip.The cartridge shows evidence it was placed into a handpiece.The tip of the cartridge has stress marks.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified handpiece and cartridge were indicate with a non-qualified viscoelastic.The reported lens damage was observed.The root cause for the reported lens damage may be related to a failure to follow the ifu(instructions for use).A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).